MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES SACETT; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES SACETT; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/189/080
Medical Device Problem Codes Gas/Air Leak (2946); Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that cuff leaked and deflated upon intubation.Customer requested product return.Additional information received on 22-dec-2022 via email and attached to complaint object: customer confirmed the quantity affected.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Other, other text: h6.Health impact and evaluation codes: updated.No product was returned there an investigation could not be conducted and the reported complaint cannot be confirmed.A device history record (dhr) review showed there were no issues or nonconformance's reported during the manufacturing of the reported lot number.If the product is returned the manufacturer will re-open the investigation.
 
Additional Manufacturer Narrative
Email is: regulatory.Responses@icumed.Com.One device sample was received in used condition without the original packaging.A leak test was performed to confirm the cuff deflation problem, the sample did not pass the test.The complaint was confirmed due to a leak in the inflation line where a scratch was also noted.A root cause could not be associated with the manufacturing process since the failure reported could not be reproduced using the tools from assembly process.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No corrective actions were taken since the investigation did not reveal that the defect was caused during the manufacturing process.

Brand Name
PORTEX ENDOTRACHEAL TUBES SACETT
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
05-01
minneapolis, MN 55442
MDR Report Key16121381
Report Number3012307300-2023-00239
Device Sequence Number6547460
Product Code BTR
UDI-Device Identifier15019315059544
UDI-Public15019315059544
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K081086
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2026
Device Model Number100/189/080
Device Catalogue Number100/189/080
Device Lot Number4107106
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer05/11/2023
11/26/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date05/30/2023
02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown